MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an 840 ventilator had a screen blocked error while in use on a patient.The patient was removed from the ventilator and placed on a second ventilator.The patient was not harmed or injured as a result of the event.The service engineer (se) verified the malfunction and replaced the graphical user interface (gui) touch frame printed circuit board (pcb).The unit passed all testing and operates within the manufacturing specifications.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2017 stating that the original notification date and event date were on (b)(6) 2017.Updated the event date and the notification date was corrected to (b)(6) 2017.
 
Additional Manufacturer Narrative
Product analysis: a touch frame printed circuit board (pcb) was returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned component was performed and areas of contamination were found on the pcb that was fluid ingress originating from cleaning products entering the graphic user interface housing.The returned components were installed into a test ventilator for analysis; no errors were recorded in the diagnostic logs.An investigation was performed and the product analysis technician reported that the root cause was isolated to the touch frame contamination.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6443166
Report Number8020893-2017-05452
Device Sequence Number976741
Product Code CBK
UDI-Device Identifier10884521077188
UDI-Public10884521077188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DRAC-GR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
06/12/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date06/28/2017
11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;